Last update: Oct. 15, 2016
Minimal risk for breastfeeding and infant.
Third-generation cephalosporin for injection or parenteral administration.
Like most cephalosporins for which data are available, excretion occurs in breast milk in very small or undetectable amount and it is clinically insignificant (Kafetzis 1980-1981, Takase 1982, Cho 1982, Yasuda 1982, Matsuda 1984).
Cephalosporins are widely used in the Pediatric practice with a good tolerance, even in the neonatal period, so it is very unlikely that in small amounts through milk would be a cause of problems in the infant.
Be aware of the possibility of false negative results of cultures in febrile infants whose mothers are taking antibiotics as well as the possibility of gastroenteritis (Ito 1993) by altering the intestinal flora.
Tne American Academy of Pediatrics classifies it as a medication usually compatible with breastfeeding.
We do not have alternatives for Κεφοταξίμη νατριούχος since it is relatively safe.
Suggestions made at e-lactancia are done by APILAM´s pediatricians and pharmacists, and are based on updated scientific publications.
It is not intended to replace the relationship you have with your doctor but to compound it.
Your contribution is essential for this service to continue to exist. We need the generosity of people like you who believe in the benefits of breastfeeding.
Thank you for helping to protect and promote breastfeeding.